Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 167, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 1997, 8:55 PM CDT for Davidson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 1997, 8:55 PM CDT (01:55 UTC)
- Expired
- May 19, 1997, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
318 WUUS1 KBNA 200154 RRA SVRBNA TNC037-200230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CDT MON MAY 19 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...SOUTHERN DAVIDSON COUNTY AT 857 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH NASHVILLE MOVING EAST AT 30 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS NEAR 60 MPH. THIS STORM WAS HEADED TOWARD ANTIOCH AND SOUTHEAST NASHVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:07 PM CDT, 48 minutes earlier.
Area forecast discussion, May 19, 8:07 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT MON MAY 19 1997 NOT MUCH TIME TO LOOK AT THINGS THIS EVENING W/ STRONG TO SEVERE THUNDERSTORMS TO DEAL WITH. SFC MAP REVEALS COLD FRONT FROM NR SDF...TO HOP...SOUTHWEST TO NEAR MEM. FRONT SHOULD MOVE THROUGH NW MID STATE BEFORE MIDNIGHT AND ALL OF MID STATE BY AROUND 11-12Z. GOING FCST LUKS GOOD. ONLY SUGGESTION WOULD BE TO BREAK OFF NW ZONES AND WORD AS SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT OR DIMINISHING AFTER MIDNIGHT.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:43 PM CDT | Tornado Warning | OHX | Franklin, Lincoln | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.